How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., Board Certified MD
Category: Medical
Satisfied Customers: 6539
Experience:  Board certified with experience in primary care.
65718478
Type Your Medical Question Here...
Dr. K. is online now

I am using Evra patches for now almost 9 months and between

This answer was rated:

hi
JA: Hi. What is your issue regarding?
Customer: i am using Evra patches for now almost 9 months and between my 2nd and 3rd week i start to have vaginal bleeding
JA: The Obstetrician-Gynaecologist can help. To begin, how long have you dealt with the bleeding? Have you experienced this in the past?
Customer: it's now 7 days. the blood is really dark. it's not like having my regular periods. Never happened before. i have regular menstruation
JA: Thanks for that. OK, more personal questions coming up I'm afraid - when was your last smear test, and what were the results? Any swelling, discolouration, or unusual smells?
Customer: i've never had it unfortunately
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Obstetrician-Gynaecologist should know?
Customer: i started to use Evra patch as contraception as i had an abortion last year
Hello and welcome to Just Answer. I look forward to answering your question. It sounds like you are having break through bleeding. This is a common and expected side effect of the pill or the patch. It does not necessarily mean that anything is wrong.
On average 26% of women per cycle had 7 or more total days of bleeding and/or spotting (this includes both withdrawal flow and breakthrough bleeding and/or spotting).The bleeding should resolve after you are through your next cycle. Please reply with questions and consider a positive rating. We are not compensated without a rating. thank you for using JA.
Dr. K. and 4 other Medical Specialists are ready to help you